MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE ANCHORS WITH ARTHROSCOPIC DELIVERY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. BONE ANCHORS WITH ARTHROSCOPIC DELIVERY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 4403
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure using regeneten, the surgeon wanted to place the tendon anchor to secure the regeneten patch, but failed to successfully slot in the tendon anchors in the inserter.At the beginning it was smooth but after multiple times of slotting in the tendon anchors in the inserter, it was observed that the tendon anchor arms were tore in the container while trying to slot in with the inserter.The procedure with regeneten device was cancelled and it was closed by doing debridement.There was a delay within 30 mins.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).A device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that based on the information provided, no clinical factors were found which would have contributed to the reported events.The bone anchors are implantable, biocompatibility is not an issue.If retained micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.H11: corrected information in h6 (health effect - impact code).
 
Event or Problem Description
It was reported that during an arthroscopy procedure using regeneten, the surgeon wanted to place the tendon anchor to secure the regeneten patch, but failed to successfully slot in the tendon anchors in the inserter.At the beginning it was smooth but after multiple times of slotting in the tendon anchors in the inserter, it was observed that the tendon anchor arms were tore in the container while trying to slot in with the inserter.No broken pieces remain inside the patient.The procedure with regeneten device was cancelled and it was closed by doing debridement.There was a delay within 30 mins.

Brand Name
BONE ANCHORS WITH ARTHROSCOPIC DELIVERY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16838339
Report Number3003604053-2023-00019
Device Sequence Number6870727
Product Code LXH
UDI-Device Identifier00854501006159
UDI-Public854501006159
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K131635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date07/15/2025
Device Catalogue Number4403
Device Lot Number2096110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date11/27/2023
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown